Open Access
Translator Disclaimer
May, 1978 An Adaptive Solution to Ranking and Selection Problems
Y. L. Tong
Ann. Statist. 6(3): 658-672 (May, 1978). DOI: 10.1214/aos/1176344210

Abstract

An adaptive approach is considered as an alternative to the classical indifference-zone formulation of the problems of ranking and selection. With a fixed $\gamma^\ast$, the proposed procedure calls for the termination of sampling when the estimated probability of correct selection exceeds $\gamma^\ast$ for the first time. Asymptotic properties of this procedure are proved as $\gamma^\ast \rightarrow 1$, and Monte Carlo results show that the procedure is well behaved even for moderate $\gamma^\ast$. Since the stopping variables depend on the estimators of the ordered parameters, distributions of the estimators as functions of the parameters are carefully studied via majorization.

Citation

Download Citation

Y. L. Tong. "An Adaptive Solution to Ranking and Selection Problems." Ann. Statist. 6 (3) 658 - 672, May, 1978. https://doi.org/10.1214/aos/1176344210

Information

Published: May, 1978
First available in Project Euclid: 12 April 2007

zbMATH: 0384.62025
MathSciNet: MR471150
Digital Object Identifier: 10.1214/aos/1176344210

Subjects:
Primary: 62F07
Secondary: 62L12

Keywords: Adaptive methods , majorization and spacings , Ranking and selection , sequential estimation , Sequential multiple decision rules

Rights: Copyright © 1978 Institute of Mathematical Statistics

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.6 • No. 3 • May, 1978
Back to Top